Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Help with Xanax taper


[sa...]

Recommended Posts

Hi . I am pretty new here, and have learned so much in just a week.  I need advice on how I have started my taper and how to forward.  Was taking 0.5 mg Xanax three times a day for 4 years.  Began first cut  by goingdown to one 0.5 pill in early morning , one half at mid afternoon, the other half at  8 p.m.  I guess  Cutting by 1/3 dose may have been too fast.  Began that  15 days ago.  Have had symptoms but not unbearable.  Am worried about how long I should go before I should taper again.  Will my symptoms get worse because I cut so much the first time?  Am staying home alone, doing nothing but focusing on getting this done.  Thank you all so very much. 
Link to comment
Share on other sites

Hi savescotus,

 

If you're feeling fairly good, I'd say it's time to reduce again but a smaller reduction would be preferable at this point.  We employ tapers so we can remain functional in our lives, most of us can't afford to take time off of life in order to taper and recover from the benzo experience which can last weeks, months and years.  Our brain is healing as we taper but there is much healing to be done after the last pill, it takes awhile for our brain to repair the pathways that were disrupted by the drug.

 

As for staying home and focusing on this process, that's not the best approach.  Maintaining your life, distracting from the symptoms and keeping things as normal as you can is encouraged. 

 

Do you need help in determining what your next cut should be?

 

Pamster

 

Link to comment
Share on other sites

Hi there savescotus,

 

I agree with Pamster on the keeping things normal. Like you I am also tapering a bit faster than most, and keeping everything normal is helping a lot. Every time I feel symptoms I do my best and ignore them while being distracted. It's the best advice I can give right now. I wish you the best with your taper!

Link to comment
Share on other sites

I agree with what has been said. I will add that for me, the dose reductions can be cumulative.  So, be prepared to hold if symptoms get worse. Holding is a good way to let your body heal a bit before the next reduction. 
Link to comment
Share on other sites

Thank you all.  I know that I am fortunate to be able to stay home to get through this. But maybe I should get out some. I have not opened up to anyone about this, which I guess is also not the best for me.  I make excuses (lies) to everyone who asks me to go anywhere.  But reading everything I can on this site is my lifeline.  Pamster, I would like to know what my next cut should be...  Thank you all so very much. 
Link to comment
Share on other sites

The problem with avoiding life and those who fill it is this process takes a long time and the excuses and lies can end up having a detrimental effect on us.  On the other hand, opening up about what we're experiencing can be risky, no one gets this except those of us who go through it, it's difficult to get validation from those around us when even most of our Dr's won't validate us. 

 

You're going through a very difficult time and I hope you can find someone in your life to share it with but try not to be too upset if they aren't able to fully understand it, it's a crazy process with no rhyme or reason that defies logic.  The most important thing that you need to understand is you've done nothing wrong, there should be no shame attached to the noble and brave thing you're doing for yourself.

 

I need to log out but I'll be back in a couple of hours to talk about your next reduction.  Could you do me a favor first?  It would help if you put your medication history and first reduction in your signature, this will help others help you by seeing your history at a glance.  Add your history/signature 

 

Of course, if another member has taper suggestions, they're most welcome.  :)

 

Link to comment
Share on other sites

Hi Savescotus and welcome to the forum, but sorry you have a need to be here.  This is a daunting process, but one that is doable and so worth the effort.

 

I disagree with those saying you have to keep yourself out there in the world through one of the most challenging times in your life.  We all approach this process in ways that we feel comfortable with.  I can't think of a better time, both in being faced with getting off xanax and during a pandemic to draw back a bit from the world and use the time to focus on yourself and your needs.  I'm not saying you should hide at home and hyperfocus on every little symptom and give up everything else.  But you certainly can engage with the world less and in a way that puts your withdrawal and healing as the priority.  If there is no negative impact (need to earn a living for example) and this approach feels right to you, go for it.  You can reintegrate yourself in the world as your healing progresses and you feel comfortable doing so. 

 

Also, you don't have to go to either extreme of lying versus dumping your guts to others about your benzo withdrawal.  Most folks just want a high level explanation anyway and few will grill you for details.  Work out what you want your message to be beforehand and go for it.  I told people something along the lines of "I took a prescribed drug that damaged my nervous system and it will take quite some time to heal."  Only one or two of my friends even asked any follow up questions after that. 

 

This is the way I proceeded on both these issues and I have no regrets, but whatever way you choose to go, I'm sure it will be fine. 

 

My only suggestion is that perhaps you might want to hold for a bit where you are in your dosing and then restart your taper at a slower rate.  This is just my opinion and of course you must do what is best for you.  I have been just where you are today.  I understand what you are facing.  You can do this! Sending you lovely thoughts for hope and healing and strength for your journey.

 

:smitten:

She

 

Link to comment
Share on other sites

Hi savescotus,

 

You mentioned being concerned about making too big of a first cut and if it would affect the rest of your taper.  I didn't taper so I can't give you first hand experience but I've read many posts along these lines.  Some say that as long as you stabilize and slow your taper down, meaning smaller cuts, longer holds, basically a symptom based taper, you should be just fine.  Others have mentioned that symptoms from too large reductions can tend to be accumulative meaning if you keep charging through, thinking that your suffering will be rewarded when you're benzo free, this won't be the case.  It just means more suffering, not a recipe for recovery.

 

I don't feel your taper will suffer from your first reduction, just about everyone has to make course corrections as they taper, in fact I encourage people to adjust their taper according to how they're feeling, life events or anything else that presents itself.

 

You also mentioned a taper question, but I'm not sure I understood it, can you elaborate?

Link to comment
Share on other sites

Thank you.    I was wondering how much and when my next cut should be.  Have been at .0.5 in morning, half of that in afternoon and the other half at night.  Should I do this for another couple of weeks? Have symptoms but fairly manageable. 
Link to comment
Share on other sites

Manageable symptoms is what folks around here call stable, so it might be time to reduce again but how long have you been on this dose?  It sounds like your pills are .5 mg?

 

Link to comment
Share on other sites

×
×
  • Create New...